MAUDE Adverse Event Report: HistoSonics, Inc. Edison; Focused Ultrasound System For Non-Thermal, Mechanical Tissue Ablation

HistoSonics, Inc. Edison; Focused Ultrasound System For Non-Thermal, Mechanical Tissue Ablation
Catalog Number EDNTC1001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hyperbilirubinemia (1903); Chills (2191); Lethargy (2560); Thrombosis/Thrombus (4440); Swelling/ Edema (4577)
Date of Event 07/14/2026
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2026, a 69-year-old female with a history of multifocal hepatocellular carcinoma secondary to nash cirrhosis underwent histotripsy of liver tumors in segments ivb and ii for a total planned treatment volume (ptv) of approximately 83.1 cc.The procedure was reported as uneventful, and the patient was admitted for planned post-procedure monitoring.Immediate post-procedure ct demonstrated thrombosis of the recanalized umbilical vein.The patient developed hyperbilirubinemia, transaminitis, lethargy, and chills.Total bilirubin increased from 1.7 mg/dl to a peak of 13.1 mg/dl at approximately 12 hours post procedure, with ast and alt of approximately 800 u/l.Mrcp demonstrated edema along the left bile duct adjacent to the treatment volume.The patient was managed conservatively with laboratory monitoring every six hours; no transfusion, embolization, or biliary intervention was required.She remained hospitalized until postoperative day 7 and was discharged with bilirubin improved to 2.7 mg/dl.Antibiotics were administered for seven days, and eliquis was continued.
 
Additional Manufacturer Narrative
No device malfunctions or other noteworthy events occurred during the histotripsy procedure.Thrombus, elevated liver functional tests, and edema are known risks associated with histotripsy procedures and are disclosed in the device labeling.

Brand Name
Edison
Common Device Name
Focused Ultrasound System For Non-Thermal, Mechanical Tissue Ablation
Manufacturer (Section D)
HistoSonics, Inc.
16305 36th avenue n.
suite 300
plymouth MN 55446
Manufacturer (Section G)
HistoSonics, Inc
16305 36th avenue n.
suite 300
plymouth MN 55446
Manufacturer Contact
leeanne swiridow
16305 36th avenue n.
suite 300
plymouth, MN 55446
+1(612)351-0361
MDR Report Key50819038
Report Number3027664504-2026-00043
Device Sequence Number18673891
Product Code QGM
UDI-Device Identifier00850006962082
UDI-Public00850006962082
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K241902
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue NumberEDNTC1001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2026
Initial Report FDA Received Date09/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/16/2026
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient Age69 YR
Patient SexFemale